Top
10
Doctor insights on: Benadryl Overdose

Share
1

1
How long does it take for the symptoms of a Benadryl (diphenhydramine) overdose to go away?

How long does it take for the symptoms of a Benadryl (diphenhydramine) overdose to go away?

How much?: Depends on how much you took and how you metabolize it. The half life is 3-9 hours. That means that in general it will be out of your system in 15 hours to 2 days unless you took a huge amount or have liver disease. Why did you od? ...Read more

Benadryl (Definition)

Diphenhydramine is a sedating antihistamine which is a kind of antihistamine type drug (common ...Read more


2

2
What are the tests for Benadryl (diphenhydramine) overdose?

Clinical: It's a clinical diagnosis. It would require a special forensics lab to test specifically for it which isn't usually done. ...Read more

3

3
How should I treat diphenhydramine overdose?

How should I treat diphenhydramine overdose?

Go to ER: The national poison control center (1-800-222-1222) recovery is likely if the patient survives the first 24 hours. Normally this is treated with hydration and monitoring, occassionally treated with activated charcoal. Few patients actually die from an antihistamine overdose, unless there have been serious heart rhythm disturbances or breathing problems. ...Read more

4

4
What is the treatment for Benadryl (diphenhydramine) overdose?

What is the treatment for Benadryl (diphenhydramine) overdose?

Complicated: The mainstay is activated charcoal, which can deactivate the medication before it gets absorbed into your system. If it's an extremely high dose & the patient is extremely sedated they may have to be intubated. Some patients become very agitated & need meds to prevent becoming overheated (hyperthermia) or muscle breakdown. There are other complications/treatments but those are the 2 most common. ...Read more

5

5
What's the best treatment to get rid of diphenhydramine overdose?

What's the best treatment to get rid of diphenhydramine overdose?

Let help: Fluids through an intravenous line (IV) , medicines to increase blood pressure, control an irregular heart rhythm, or control seizures , close monitoring of the heart and lungs , a breathing tube to help with breathing , other treatments based on complications that occur. ...Read more

6

6
How much Benadryl (diphenhydramine) is considered too much?

How much Benadryl (diphenhydramine) is considered too much?

Benadryl (diphenhydramine): Either the recommended amount based on weight through the directions on the box or following your doctors recommendations if the recommended dose they made is higher. ...Read more

See 1 more doctor answer
7

7
What are the tests for Benadryl (diphenhydramine) overdose?

Clinical: It's a clinical diagnosis. It would require a special forensics lab to test specifically for it which isn't usually done. ...Read more

9

9
What is the definition or description of: Benadryl (diphenhydramine) overdose?

What is the definition or description of: Benadryl (diphenhydramine) overdose?

See below: Benadryl, also known as diphenhydramine, is a type of medicine in the class of antihistamines. It is found in many over-the-counter cold and sleep medicines. An overdose is when someone consumes more than the recommended amount of a drug or medication. Benadryl overdose can be deadly as it can lead to an abnormal heart rhythm. Patients are often dehydrated, feverish, and confused. ...Read more

See 1 more doctor answer
Dr. John Chiu
1,011 doctors shared insights

Diphenhydramine (Definition)

Diphenhydramine is a sedating antihistamine which is a kind of antihistamine type drug (common ...Read more


Overdose (Definition)

When the maximum dose of medication ...Read more